Alert archive / Kansas / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 30, 2018, 9:09 PM CDT for Atchison County, Leavenworth County, Kansas; Platte County, Missouri. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 9:09 PM CDT (02:09 UTC)
- Expired
- Jul 1, 2018, 12:45 AM CDT
- In force
- 4 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Atchison County, KS, Leavenworth County, KS, Platte County, MO
The radar
The Pleasant Hill radar (KEAX), 103 km from the middle of the area, began a volume at 02:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 9:35 PM CDT | FLASH FLOOD | 5 Nne Potter, KS | SHERIFF'S OFFICE REPORTS WATER OVER SHERMAN ROAD AT WALNUT CREEK. |
| Jun 30, 11:02 PM CDT | FLASH FLOOD | Potter, KS | SHERIFF'S OFFICE/DISPATCH REPORTS NUMEROUS ROADS CLOSED/FLOODED IN POTTER. STRANGER CREEK IS OUT OF IT'S BANKS. |
| Jun 30, 11:59 PM CDT | FLASH FLOOD | Easton, KS | RELAYED BY EMERGENCY MANAGEMENT, SEVERAL ROADS NORTH OF EASTON HAVE RUNNING WATER OVER THEM FROM RAINFALL RUNOFF. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 2.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2767 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 46 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
957
WGUS53 KEAX 010209
FFWEAX
KSC005-103-MOC165-010545-
/O.NEW.KEAX.FF.W.0006.180701T0209Z-180701T0545Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
909 PM CDT SAT JUN 30 2018
The National Weather Service in Pleasant Hill has issued a
* Flash Flood Warning for...
Northwestern Leavenworth County in northeastern Kansas...
Southeastern Atchison County in northeastern Kansas...
Northwestern Platte County in west central Missouri...
* Until 1245 AM CDT.
* At 909 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to three inches of rain have
already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Atchison, Easton, Iatan, Lowemont, Potter and Bean Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3958 9512 3953 9510 3953 9480 3943 9492
3931 9518 3942 9518 3942 9529
$$
BlairWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 7:06 PM CDT, 2 hours 3 minutes earlier.
Area forecast discussion, Jun 30, 7:06 PM CDT, 2 hours 3 minutes before
AREA FORECAST DISCUSSION National Weather Service Kansas City/Pleasant Hill MO 706 PM CDT Sat Jun 30 2018 .Discussion... Issued at 407 PM CDT SAT JUN 30 2018 A few thunderstorms are developing around the KC Metro this afternoon. These pop-up storms will continue through the afternoon. However, the main chance for severe weather will move into northwest Missouri and eastern Kansas this evening. Storms out ahead of a cold front will move into the area this evening into a very unstable environment with 3000-4000J/Kg of MUCAPE. However, shear will be weak. Regardless, a few storms capable of damaging winds and possibly large hail will be possible tonight into the early overnight hours. Storms will then weaken through the overnight as they sink slowly southeast through the remainder of the CWA. By Sunday afternoon the front should be just about through the CWA however, additional strong storms may be possible across the southeastern portion of the forecast area. Fortunately, the heat will be much more manageable Sunday with highs in the mid to upper 80s. High pressure will build into the area on Sunday night and persist over the area through Monday as upper level ridging begins to build back into the region from the eastern CONUS. High Monday will be in the upper 80s to lower 90s. By Wednesday, the upper ridge retrogrades back west to where the ridge axis is directly over the region. This ridge axis remains over the area through Friday keeping hot temperatures over the region from mid-week through the end of the week with highs in the low to mid 90s. By Friday night the upper level ridge retrogrades further to the west leave the local area on the lee side of the ridge. Shortwave rounding the ridge may move into the area providing the chance for a few rounds of storms Friday night through Saturday. && .Aviation...(For the 00Z TAFS through 00Z Sunday Evening) Issued at 706 PM CDT SAT JUN 30 2018 The terminals for the next 12 hours will be a bit messy. Currently have thunderstorms bubbling up near the terminals, with possibly two more rounds of activity possible overnight. The next round will likely be between 03z and 06z tonight, as a complex of storms heads northeast from Oklahoma, ahead of another round of storms that may develop with a frontal boundary that will be sagging into northwest Missouri early Sunday. Confidence is not high on these TAFs, so expect many updates as the storm evolution and timing get pinned down. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...NONE. && Discussion...73 Aviation...Cutter
Hazardous weather outlook, Jun 30, 4:33 AM CDT, 16 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 433 AM CDT Sat Jun 30 2018 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-010945- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 433 AM CDT Sat Jun 30 2018 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight An Extreme Heat Warning remains in effect today for northeast Kansas and much of western Missouri. Temperatures will rise into the upper 90s with heat indices ranging between 103 to 108 degrees. Elsewhere, a Heat Advisory remains on effect today. Highs will be in the mid to upper 90s with heat index values between 102 and 107. Additionally, isolated severe storms will be possible late this afternoon and evening as a cold front moves across the area. Large hail and damaging winds will be the main threats with this activity. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Sunday through Friday Hazardous weather is expected at this time. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Special weather statement, Jun 30, 4:07 PM CDT, 5 hours 2 minutes before
Special Weather Statement National Weather Service Kansas City/Pleasant Hill MO 407 PM CDT SAT JUN 30 2018 KSZ103-104-MOZ028-302130- Wyandotte KS-Leavenworth KS-Platte MO- 407 PM CDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WYANDOTTE...EAST CENTRAL LEAVENWORTH AND CENTRAL PLATTE COUNTIES UNTIL 430 PM CDT... At 407 PM CDT, Doppler radar was tracking a strong thunderstorm near Lansing, moving north at 25 mph. Half inch hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Lansing, Platte City, Kansas City, Tracy, Farley, Kansas City Intl Arpt, East Leavenworth, Wolcott, Pomeroy, Waldron, Piper and Beverly. This includes the following highways... Interstate 29 between mile markers 13 and 19. Interstate 435 between mile markers 15 and 34. LAT...LON 3914 9476 3914 9490 3940 9488 3935 9467 TIME...MOT...LOC 2107Z 196DEG 20KT 3921 9482 Blair
Local storm report, Jun 30, 5:00 PM CDT, 4 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
500 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 1 S PLATTE CITY 39.35N 94.78W
06/30/2018 E0.88 INCH PLATTE MO TRAINED SPOTTER
SPOTTER REPORTS 40 MPH WIND GUSTS AS WELL.
&&Local storm report, Jun 30, 5:08 PM CDT, 4 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
508 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 PM HAIL 2 SSE PLATTE CITY 39.34N 94.77W
06/30/2018 E1.00 INCH PLATTE MO AMATEUR RADIO
&&Special weather statement, Jun 30, 5:13 PM CDT, 3 hours 56 minutes before
Special Weather Statement
National Weather Service Kansas City/Pleasant Hill MO
513 PM CDT SAT JUN 30 2018
KSZ104-MOZ028-302245-
Wyandotte KS-Platte MO-
513 PM CDT SAT JUN 30 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL WYANDOTTE AND
SOUTHEASTERN PLATTE COUNTIES UNTIL 545 PM CDT...
At 513 PM CDT, Doppler radar was tracking a strong thunderstorm over
Parkville, moving north at 15 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Parkville, Platte City, Riverside, Weatherby Lake, Kansas City, Lake
Waukomis, Ferrelview, Platte Woods, Kansas City Intl Arpt, Wolcott,
Pomeroy and Waldron.
This includes the following highways...
Interstate 29 between mile markers 5 and 17.
Interstate 435 between mile markers 17 and 39.
A Severe Thunderstorm Watch remains in effect until 1100 PM CDT for
northeastern Kansas...and west central Missouri.
LAT...LON 3920 9482 3921 9478 3921 9481 3935 9480
3934 9460 3916 9464 3916 9482
TIME...MOT...LOC 2213Z 198DEG 11KT 3918 9472
BlairLocal storm report, Jun 30, 8:14 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
814 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0813 PM HAIL DE SOTO 38.98N 94.96W
06/30/2018 E1.00 INCH JOHNSON KS PUBLIC
&&Local storm report, Jun 30, 8:39 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
839 PM CDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TSTM WND DMG 2 NE LINWOOD 39.01N 95.02W
06/30/2018 LEAVENWORTH KS EMERGENCY MNGR
EMERGENCY MANAGEMENT REPORTS AN 8 INCH TREE
LIMB DOWN ON KANSAS HIGHWAY 32.
&&The office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:01 PM CDT | Severe Thunderstorm Warning | EAX | Doniphan | 59 min |
| Jun 30, 7:08 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 67 min |
| Jun 30, 8:56 PM CDT | Areal Flood Advisory | EAX | Atchison, Leavenworth | 3 hr |
| Jun 30, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 38 min |
| Jun 30, 10:22 PM CDT | River Flood Warning | EAX | Atchison, Leavenworth | 21 hr |
| Jul 1, 12:48 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 6:38 AM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 12:34 PM CDT | Areal Flood Warning | EAX | Atchison, Leavenworth | 6 hr |
| Jul 1, 10:22 AM CDT | River Flood Warning | EAX | Clay, Jackson, Ray | 57 hr |
Nearby
Flash Flood Warnings in Kansas, 2018Flash Flood Warnings in Missouri, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.